Drugs and other substances can negatively affect a person’s overall health. People that suffer from prolonged substance abuse that leads to addiction may notice changes in their bodies and health as they continue to use. If you don’t seek treatment for your addiction, it’s likely that these health problems will only get worse and can have lasting effects.
When it comes to the drug Xanax, a variety of symptoms can be displayed in the eyes. Often, what drugs do to the eyes can be difficult to hide, considering they may become bloodshot or you may end up with dilated pupils. If you are under the influence of a drug like Xanax, your eyes might show others that you are on something.
To learn more about the effect that Xanax has on a person’s eyes, keep reading!
What Is Xanax?
Xanax is the brand name for the prescription drug alprazolam. This drug is a benzodiazepine often used to treat anxiety and severe panic disorders. Sometimes it can be prescribed for people with difficulty sleeping, like insomnia. Its main use is to slow down brain activity so that you can take a breath and not feel anxious 24/7.
Xanax boosts the effects of gamma-aminobutyric acid (GABA), promoting serenity and relaxation in the body. So when used properly, it can reduce the excitement in the brain and help you stay calm and focused.
When abused, Xanax can cause a flurry of issues. For one, it is a substance that can become addictive to people. It’s often found in the criminal market and is a drug that is bought to escape from reality.
When misused, a person can form a dependence on it that can lead to various complications and addiction.
Side Effects of Xanax
Some of the side effects that you might experience when using Xanax are:
Changes in sex drive
Changes in appetite
How Does Xanax Affect Your Eyes?
The harm that can come to your eyes from Xanax usually occurs after long-term use. One way for a person to tell if someone is under the influence or struggling with addiction is to look at their eyes.
If they are having difficulty keeping them open in the sun, can’t see very well, and the whites of their eyes seem to be tinted a different color, there might be Xanax misuse happening. However, this can happen with prolonged use as well.
If you are prescribed Xanax and use it for longer than intended or need it for an extended amount of time, you might experience similar reactions. If you are trying to be safe with the drug and notice some discomfort in your eyes, you should reach out to your doctor to help come up with a solution.
Some people that abuse benzos like Xanax report that they suffer from blurred vision. This may go away from time to time, but extended abuse can reduce your eyesight and create problems with seeing clearly.
Blurred vision is not considered a common side effect of using Xanax though it is possible. It’s a problem with misuse and abuse of a substance that occurs for longer than it should.
If you can seek out treatment, this could improve over time until it’s no longer an issue. Though, with continued misuse, blurred vision might become a more permanent side effect requiring medical advice.
A more common side effect of misusing Xanax is developing watery eyes. This can happen to people that are being prescribed it for their anxiety and are taking it responsibly. Still, for people who are misusing it, watery eyes can become a more chronic issue.
This side effect isn’t always life-altering or difficult to overcome, but it can be slightly annoying. For one, if it’s a constant thing, it can lead to other eye irritations or discomfort.
It could impact your vision by making it less likely to have clear vision at any given moment. You may not be prepared for your eyes to start watering, which may become another obstacle to overcome.
If you have persistently watery eyes or it becomes disruptive to your life, you should contact your doctor to see if there are any solutions.
In some extreme and rare cases of Xanax abuse, a person’s eyes might begin to look yellow. This is referred to as jaundice and is a sign of liver damage.
This can happen to a person after they’ve undergone an overdose and might be a sign that they’ve just experienced one. If you notice that your or a loved one’s eyes are becoming discolored, seek medical treatment as soon as possible to rule out overdose and get the help needed.
Xanax, Eyes, and Overdosing
Many early signs of overdose from Xanax resemble the side effects that are known when using the drug. Therefore, even if a person is prescribed Xanax, you may wonder if they’re experiencing an overdose or common side effects.
That means watery eyes, blurred vision, and the yellowing of the eyes could or could not be a sign that someone is experiencing an overdose. Some other possible signs of Xanax overdose that you should be looking out for if you fear this could be the case include:
Respiratory depression (slow/difficult breathing problems)
What To Do When Xanax Impacts the Eyes
If you are taking Xanax as prescribed and are noticing a few negative side effects related to your eyes, it’s in your best interest to ask your doctor about what you should do. They may have a solution for you or want more information about other side effects you may be experiencing.
For those misusing Xanax, it might not be as easy to admit that you are experiencing side effects. If the issues with your eyes are becoming too much to handle, it might indicate that you’re ready to enter addiction treatment. Getting treatment for your Xanax addiction is the best way to work towards getting rid of any of the side effects the drug can bring.
Community Can Help
You don’t have to go through your addiction alone. With a community like Sober Sidekick, you can form friendships and build trust with other sober-seeking individuals who want to uplift you.
When you download the app, you can join the community head-first and meet others with similar goals. Creating relationships that can lead to sponsors, sober companions, and overall good friends is the goal of Sober Sidekick.
This app allows you to access resources about addiction, find online AA meetings to join at any point, and seek advice from addiction specialists who understand your disease sometimes better than you do.
Don’t wait another day, and don’t let your eyes suffer because of your addiction. Download the app today and get help tomorrow!